Alert archive / Utah / Wind Advisories in 2018

Wind Advisory 19, NWS Salt Lake City, UT

November 2, 2018

NWS Salt Lake City, UT issued this wind advisory at Nov 2, 2018, 3:43 AM MDT. It took effect at Nov 2, 2018, 4:00 PM MDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2018, 3:43 AM MDT (09:43 UTC)
In effect from
Nov 2, 2018, 4:00 PM MDT
Expired
Nov 3, 2018, 10:00 AM MDT
In force
18 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

276 
WWUS75 KSLC 020943
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
343 AM MDT Fri Nov 2 2018

UTZ011>013-022300-
/O.NEW.KSLC.WI.Y.0019.181102T2200Z-181103T1600Z/
Western Uinta Basin-Castle Country-San Rafael Swell-
Including the cities of Duchesne, Roosevelt, Price, Castle Dale, 
Emery, Green River, and Hanksville
343 AM MDT Fri Nov 2 2018

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM MDT
SATURDAY...

The National Weather Service in Salt Lake City has issued a Wind
Advisory, which is in effect from 4 PM this afternoon to 10 AM
MDT Saturday.

* AFFECTED AREA...The western Uinta Basin, Castle Country and
  along I-70 near Fremont Junction.

* WINDS...West or Northwest wind gusts up to 55 mph.

* TIMING...Winds will strengthen late this afternoon and evening,
  peaking from mid evening through the middle of the night. Winds
  should then gradually diminish Saturday morning.

* IMPACTS...Travel along Highway 40 near Strawberry Reservoir, and
  Interstate 70 near Fremont Junction may be affected by strong
  wind gusts. Wind sensitive operations may be impacted.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Wind Advisory means that sustained wind speeds of at least 31
mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
4 follow-up statements
030 
WWUS75 KSLC 022046
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
246 PM MDT Fri Nov 2 2018



UTZ011>013-030530-
/O.CON.KSLC.WI.Y.0019.181102T2200Z-181103T1600Z/
Western Uinta Basin-Castle Country-San Rafael Swell-
Including the cities of Duchesne, Roosevelt, Price, Castle Dale, 
Emery, Green River, and Hanksville
246 PM MDT Fri Nov 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT SATURDAY...

* AFFECTED AREA...The western Uinta Basin, Castle Country and 
  along I-70 near Fremont Junction.

* WINDS...West or Northwest wind gusts in the mid to upper 40 mph range,
  with localized gusts up to 55 mph.

* TIMING...Winds will strengthen this evening, peaking from late
  evening through the pre dawn hours Saturday morning. Winds
  should then gradually diminish after sunrise Saturday morning.

* IMPACTS...Travel along Highway 40 near Strawberry Reservoir, 
  and Interstate 70 near Fremont Junction may be affected by 
  strong wind gusts. Wind sensitive operations may be impacted.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that
sustained wind speeds of at least 31 mph or gusts of 45 mph are
expected. Motorists in the advisory area should be prepared for
sudden gusty cross winds which can make driving difficult.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
602 
WWUS75 KSLC 030412
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1012 PM MDT Fri Nov 2 2018


UTZ011>013-031600-
/O.CON.KSLC.WI.Y.0019.000000T0000Z-181103T1600Z/
Western Uinta Basin-Castle Country-San Rafael Swell-
Including the cities of Duchesne, Roosevelt, Price, Castle Dale, 
Emery, Green River, and Hanksville
1012 PM MDT Fri Nov 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT SATURDAY...

* AFFECTED AREA...The western Uinta Basin, Castle Country and 
  along I-70 near Fremont Junction.

* WINDS...West or Northwest wind gusts in the mid to upper 40 
  mph range, with localized gusts up to 55 mph.

* TIMING...Winds will strengthen this evening, peaking from late 
  evening through the pre dawn hours Saturday morning. Winds 
  should then gradually diminish after sunrise Saturday morning.

* IMPACTS...Travel along Highway 40 near Strawberry Reservoir, 
  and Interstate 70 near Fremont Junction may be affected by 
  strong wind gusts. Wind sensitive operations may be impacted.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that
sustained wind speeds of at least 31 mph or gusts of 45 mph are
expected. Motorists in the advisory area should be prepared for
sudden gusty cross winds which can make driving difficult.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
089 
WWUS75 KSLC 030924
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
324 AM MDT Sat Nov 3 2018

UTZ011>013-031600-
/O.CON.KSLC.WI.Y.0019.000000T0000Z-181103T1600Z/
Western Uinta Basin-Castle Country-San Rafael Swell-
Including the cities of Duchesne, Roosevelt, Price, Castle Dale, 
Emery, Green River, and Hanksville
324 AM MDT Sat Nov 3 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING...

* AFFECTED AREA...The western Uinta Basin, Castle Country and 
  along I-70 near Fremont Junction.

* WINDS...West to northwest wind gusts in the mid to upper 40 mph
  range, with localized gusts up to 55 mph.

* TIMING...Gusty winds will continue through the early morning
  hours before diminishing after sunrise. 

* IMPACTS...Strong crosswinds will impact travel along Highway 10
  between Price and Ferron.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that
sustained wind speeds of at least 31 mph or gusts of 45 mph are
expected. Motorists in the advisory area should be prepared for
sudden gusty cross winds which can make driving difficult.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
043 
WWUS75 KSLC 031556
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
956 AM MDT Sat Nov 3 2018

UTZ011>013-031700-
/O.EXP.KSLC.WI.Y.0019.000000T0000Z-181103T1600Z/
Western Uinta Basin-Castle Country-San Rafael Swell-
Including the cities of Duchesne, Roosevelt, Price, Castle Dale, 
Emery, Green River, and Hanksville
956 AM MDT Sat Nov 3 2018

...WIND ADVISORY WILL EXPIRE AT 10 AM MDT THIS MORNING...

Winds in the western Uinta Basin and in Castle Country near
Fremont Junction peaked overnight and are now declining this 
morning. The wind advisory will end, although winds may be breezy
for a bit longer this morning across higher elevation areas.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 1, 9:16 PM MDT, 6 hours 27 minutes earlier.

Area forecast discussion, Nov 1, 9:16 PM MDT, 6 hours 27 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
916 PM MDT Thu Nov 1 2018

.SYNOPSIS...High pressure aloft along the west coast will weaken
as it moves into the Great Basin later tonight through Friday.
A new series of weather disturbances will impact the area
beginning Friday evening, and continuing into early next week.

&&

.SHORT TERM (Until 00Z Monday)...
Lingering mountain showers have largely tapered off this evening
as expected in response to the ridge axis and anticyclonic flow
overspreading the forecast area. This will maintain dry weather
the remainder of tonight and through much of the day Friday, along
with a return to warmer temperatures Friday afternoon, ranging
from the low 70s in southern Utah to the low 60s along the Wasatch
front.

The persistent upper ridge over the eastern Pacific will maintain
a somewhat activity northwest flow across the Great Basin
beginning Friday evening and continuing through the weekend. The
first shortwave to crest the upper ridge will reach northern Utah
by early Friday evening. A brief period of moist warm advection
ahead of this feature could generate pockets of light precip
across the far north by late in the afternoon. Precip will expand
south and east during the evening as the thermal advection
switches to a fairly deep cold advection pattern with the passing
shortwave.

A return to an anti-cyclonic north-northwest flow again Saturday
afternoon/night will bring another short break in precip ahead of
new disturbance late in the weekend. This second feature will
evolve similar to the first with a moist deep layer warm
advection late Saturday night through Sunday. The thermal
advection will likely generate better lift compared to the first,
with fairly widespread light/moderate precip across far northern
Utah by Sunday afternoon.

&&

.LONG TERM (After 00Z Monday)...Longwave pattern of upper ridge
off the West Coast and deep upper trough over the Central U.S.
persists through the period. Shortwaves in the northwest flow will
continue to clip northern Utah from time to time. Global models and
GEFS in agreement with timing of shortwave impacting northern Utah
late Sunday into Monday morning, which should result in a few inches
of snow mainly Wasatch and Uintas. Northern valleys should see rain
and maybe a rain/snow mix by Monday morning.

Beyond Monday, low confidence in timing of additional shortwaves
clipping northern Utah. Trend is toward lowering precipitation
chances through the week up north and dry through the week south.
Temperatures look to remain near or slightly below climatology
through the period.

&&

.AVIATION...Ceilings at the KSLC terminal will continue to
thin/lift through this evening, largely above the 6000ft AGL
level, moving forward through the TAF period. This said, a 30%
chance exists that ceilings will periodically flirt with the
6000ft AGL level between 03-12z. Southerly winds are expected to
prevail.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.

&&

SHORT TERM...CONGER/CHURCH
LONG TERM...BILLINGSLEY
AVIATION...MERRILL

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Nov 1, 9:19 PM MDT, 6 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
919 PM MDT Thu Nov 1 2018

UTZ001>016-019>021-517-518-WYZ021-030330-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
919 PM MDT Thu Nov 1 2018

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Tonight

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A fast-moving but colder storm will impact mainly the north Friday
night into Saturday. Accumulating snowfall is expected above 8,500
feet Friday evening, and above 6,000 feet closer to Saturday
morning. Strong northwest ridgetop winds will re-develop during
this period, and strong gusty winds may also impact southwest
Wyoming, the western Uinta Basin and Castle Country.

The next storm is expected Sunday into Monday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

Nearby

Wind Advisories in Utah, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.